We are transporting my partner back to the ER.
We got back from the hospital this morning after all night in the ER.
he slept for a few hours and then got up to go to the bathroom.
He called for help. He couldn’t grasp his pants to pull them back up.
His speech is slurred and he cannot grasp with either hand.
The paramedics are evaluating him now and will transport.
The only meds he has taken today are Motrin 800mg & Gabpentin.
I am at my wits end!
Poor little guy, I feel for him. Please tell him I said to hang in there! Peace, Min
Rob, I can understand how you would be at your wits end. The symptoms you are describing might be seen in either stroke or seizure. I've never read or heard of those symptoms as associated with either of the meds he's on. I'm sure the ER docs will check him carefully for both of those possibilities. I wish both of you well...
I hadn't thought about it initially, but Bobby Bradford is quite correct concerning symptoms of anxiety or panic attack. I've just never heard of major muscle weakness as being in that list. In any event, treating for anxiety may be an option to explore with your neurologist.
Go in Peace and Power
We’ve got him Stabilized. And in a room at the ER.
doing eval for stroke.
My 12 step sponsor is a health care pro and is backstopping us.
Just trying to keep Marks Mom calm.
She is in early dementia and tends to go ballistic.
The hospital social worker gave me some contacts with the Town of Coventry
Human Services Dept who may be able to help to fastrack the medicaid process.
Richard A. “Red” Lawhern said:
Rob, I can understand how you would be at your wits end. The symptoms you are describing might be seen in either stroke or seizure. I’ve never read or heard of those symptoms as associated with either of the meds he’s on. I’m sure the ER docs will check him carefully for both of those possibilities. I wish both of you well…
My frustration now is that we haven’t even been able to see a neurologist!
None I’ve contacted here will accept out of state Medicaid. And his Medicaid app is
stuck in limbo.
How common is TN in 38 year old men?
Bobby Bradford said:
Hang in there RI-Rob, I’ve had the same symptoms & thought that I had a brain stroke, the ER thought the same. After hours of testing it seemed to be all in my head, but this has happened to me on more than 1 occasion. I too have anxiety, my neurologist told me that every time I have one of these epasodes it’s like a mini stroke or anurism. Every time I have one of these epasodes my neurologist insist I get to the emergency room as fast as possable, probability I’ve had a stroke. I’ve learned that when I’m really stressed or upset that’s when I get hit the worst by these epasodes. It’s not in your head & I don’t know of any meds to treat this. Only thing my Dr. could think of doing for me was to prescribe me valiums-3-10mg=30mg a day. This is to try and keep me calm so the epasodes don’t reacurr when I’m having a bad day. Last epasode I had was in Feb., everyone including ER & Dr’s. thought I had a stroke. Had slurred speech, tingleing & numbness in both arms & hands, disoriented, couldn’t comprehand. This happens to me at least 2 to 3 times a year. Like the ATN disease it’s sad that we don’t have a miracle pill but you also have to manage your emotions,these epasodes make you feel like your dieing but just remember to try & keep yourself calm, these epasodes will scare the crap out of you where you think you’ve had some kinda stroke but always keep this in mind, it will be O.K. just don’t freak out & don’t let the ones around you do the same, fear feeds off of more fear which can spiral out of control.
You r right on target!
We r 1 year into the SSI process. For other disabities. One denial, and our
attorney is working the appeal.
Bobby, what about the surgical interventions?
Bobby Bradford said:
TN is most common in men 40 or over, but the low end would be close to 35. I feel for ya about the Medicade, going thru the same hoop. I will suggest if you get your situation under control & you find a neuroligist that diagnoses him with TN immediately start trying to sign up for SSI disability, that take almost 2 years, then another 2 years for medacare to kick in. Look on here at the section for “Help with payments” (The title says something like that in the forum section) it may give you a quick temparary fix until you can get your medicade taken care of. They are allots of help available you just have to know where to look. But the most important thing is not to tell the patient about the $$$ problem and keep them happy & calm, the worst thing to do is allow loved ones to come in and cry and be depressed around the patient, keep expressing that everythings O.K. Don’t allow him to think the worst keep posative thoughts in their head, you will see their spirits will get better along with their health. I understand your frustration, I’ve been diagnosed with just about everything, told I was going to die, I know it’s hard for you but this is the time the patient needs your strength the most. If they feel comfortable around you like everything is O.K. they will believe they are O.K. & they will be fine, if everyone rushes in weeping & depressed this will trigger panic with the patient which wont help his condition. This I found from my own personal experiences. Hope this helps? God be with you & your family!
For the financial issues, there is a section of our "Face Pain Info" tab that links to a larger page on my personal website. You might want to take a look, Rob...
There is also a great deal of information about the disorder and its treatments in that Tab (top menu above).